MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREEDOM LITE METER FREESTYLE; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREEDOM LITE METER FREESTYLE; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 70914-70
Medical Device Problem Codes Failure to Power Up (1476); Unable to Obtain Readings (1516)
Health Effect - Clinical Codes Loss of consciousness (2418); Convulsion/Seizure (4406)
Date of Event 11/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A battery/no power issue was reported with the adc device.Customer was unable to test due to the device not powering on with button press or test strip insertion and as a result, experienced a seizure and a loss of consciousness and was unable to self-treat, requiring hcp administration of unspecified treatment.No further information was provided.There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
The product has been requested back for an investigation.At this time product has not yet been returned.An extended investigation has been performed for the reported complaint and it has been determined that there was no indication that the product did not meet specification.Extended investigation involved a manufacturing review (including device history records (dhrs)), previous complaint and corrective and preventive action (capa) investigations conducted for blank screen issues, process failure mode effects analyses (pfmeas), design controls, and design failure mode effects analyses (dfmeas), risk management reports, risk evaluations, and label copy.The investigation did not identify any indication that the product did not meet specification.If the product is returned, a physical investigation will be performed and a follow-up report submitted.All pertinent information available to abbott diabetes care has been submitted.
 
Additional Manufacturer Narrative
(b)(6) was returned and investigated.Visual inspection has been performed on returned meter and damage was observed on the meter due to user error.Although glucose results may be delayed, blood glucose could be determined by alternate means, including use of another blood glucose meter, seeing a physician (as recommended in product labeling), or by seeking treatment at a health care facility.All pertinent information available to abbott diabetes care has been submitted.This also serves as a correction report.Section d1 (brand name) and section h4 (device mfg date) were incorrectly updated in the initial report.Correction has been made.
 
Event or Problem Description

Brand Name
FREEDOM LITE METER FREESTYLE
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda, CA 94502-7001
5107495297
MDR Report Key18346010
Report Number2954323-2023-54285
Device Sequence Number15008230
Product Code NBW
UDI-Device Identifier00699073709202
UDI-Public00699073709202
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K092602
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number70914-70
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date01/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown